Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2005, 5:21 PM EST for Putnam County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 5:21 PM EST (22:21 UTC)
- Expired
- Jun 29, 2005, 6:00 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Putnam County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:25 PM EST | HAIL 0.88 | 9 S Greencastle, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 292221 SVRIND INC133-292300- /O.NEW.KIND.SV.W.0121.050629T2221Z-050629T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 521 PM EST WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 600 PM EST * AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CLOVERDALE...OR ABOUT 27 MILES EAST OF TERRE HAUTE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVERDALE AROUND 555 PM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3968 8695 3952 8702 3945 8673 3963 8667 $$
2 follow-up statements
000 WWUS53 KIND 292240 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 PM EST WED JUN 29 2005 INC133-292300- /O.CON.KIND.SV.W.0121.000000T0000Z-050629T2300Z/ PUTNAM- 539 PM EST WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EST FOR SOUTHERN PUTNAM COUNTY... AT 537 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLOVERDALE...OR ABOUT 29 MILES EAST OF TERRE HAUTE...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN PUTNAM COUNTY AROUND 550 PM EST HAIL UP TO NICKEL SIZE HAS BEEN REPORTED 9 MILES SOUTH OF GREENCASTLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3968 8695 3952 8702 3945 8673 3963 8667 $$
000 WWUS53 KIND 292258 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 557 PM EST WED JUN 29 2005 INC133-292307- /O.EXP.KIND.SV.W.0121.000000T0000Z-050629T2300Z/ PUTNAM- 557 PM EST WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM COUNTY EXPIRES AT 600 PM EST... THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS. LAT...LON 3968 8695 3952 8702 3945 8673 3963 8667 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:53 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 12:53 PM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 PM EST WED JUN 29 2005 .DISCUSSION... PROBLEM OF DAY IS THREAT OF SEVERE WEATHER TOMORROW. MODELS ALL AT LEAST HINTING AT AN MCS WITH A WEAK IMPULSE TONIGHT INTO THURSDAY MORNING. HOWEVER DYNAMICS ARE WEAK AND THE TIME OF DAY IS UNFAVORABLE...SO THE RISK OF SEVERE SHOULD BE MINOR. POPS ARE QUITE DIFFERENT BETWEEN MODELS AND WILL GO WITH MIDDLE OF ROAD MAV. MORE SIGNFICANT SYSTEM ARRIVES LATE THURSDAY/THURSDAY NIGHT AS BIG LOW 12Z OBS SHOWED OVER PLAINS ARRIVES. ALL MODELS BRING IN STRONG DYNAMICS...AT LEAST FOR THIS TIME OF YEAR...AND IMPRESSIVE INSTABILITY. ETA SOUNDINGS HAD LIFTED INDEX OF MINUS 8.8 AT KIND AT 00Z. THIS WONT BE ONE FOR THE RECORD BOOKS...BUT MAY BE ONE OF THE BIGGER EVENTS THIS SEASON. WILL AT LEAST GO THE MAV POPS. AT LEAST THE BIG SYSTEM SHOULD BRING IN RELATIVELY COOL DRY AIR BEHIND IT...MAKING FOR DRIER WEATHER STARTING FRIDAY. MET TEMPS STANDS OUT AT IMES...POSSIBLY DUE TO PROBLEMS NAM HAS BEEN HAVING WITH WET SURFACE LAYER. FWC AND MAV ARE CLOSE AND LOOK GOOD BASED ON CONTINUITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Jun 29, 5:29 AM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 529 AM EST WED JUN 29 2005 INZ021-028>031-035>049-051>057-060>065-067>072-301100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 529 AM EST WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT OVER MOST OF CENTRAL INDIANA. ALTHOUGH THE THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS LOW...ISOLATED THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL AND WINDS NEAR SEVERE LEVELS...AS WELL AS HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY AND THURSDAY NIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...PARTICULARLY FROM THE MID AFTERNOON HOURS ON THURSDAY INTO THE PRE DAWN HOURS ON FRIDAY. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SPOTTERS ARE ASKED TO MONITOR FUTURE WEATHER TRENDS REGARDING THE SEVERE WEATHER THREAT THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
In the hours before
Special weather statement, Jun 29, 1:41 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EST WED JUN 29 2005 INZ039-040-047-048-291930- HAMILTON-HANCOCK-MADISON-MARION- 141 PM EST WED JUN 29 2005 ...STRONG THUNDERSTORMS IN THE INDIANAPOLIS AREA... A STRONG THUNDERSTORM WAS OVER THE CASTLETON AREA AT 135 PM EST. THIS STORM IS CONTINUING TO MOVE TO THE EAST AT 10 MPH. SPOTTERS HAVE REPORTED ONE HALF INCH DIAMETER HAIL FALLING WITH THIS STORM IN CASTLETON. AREAS IN AND AROUND GEIST RESERVOIR...INGALLS AND MCCORDSVILLE MAY EXPERIENCE HAIL BY 230 PM EST. TORRENTIAL RAIN... SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS STORM. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NIELD
Special weather statement, Jun 29, 1:46 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 146 PM EST WED JUN 29 2005 INZ047-055-291945- JOHNSON-MARION- 146 PM EST WED JUN 29 2005 ...STRONG THUNDERSTORMS IN THE INDIANAPOLIS AREA... A STRONG THUNDERSTORM WAS OVER THE GREENWOOD AREA AT 145 PM EST. THIS STORM IS CONTINUING TO MOVE TO THE SOUTHEAST AT 10 MPH. TORRENTIAL RAIN AND DEADLY CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS STORM. WIND GUSTS TO 40 MPH AND HAIL TO ONE HALF INCH IN DIAMETER ARE ALSO POSSIBLE. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NIELD
Special weather statement, Jun 29, 4:55 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 455 PM EST WED JUN 29 2005 INZ044-045-292230- PARKE-PUTNAM- 455 PM EST WED JUN 29 2005 ...STRONG THUNDERSTORMS MOVING THROUGH... SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS AREAS EAST OF ROCKVILLE IN PARKE COUNTY AND ACROSS AREAS WEST OF GREENCASTLE IN PUTNAM COUNTY THROUGH 530 PM. WIND GUSTS OVER 40 MPH...HAIL...AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.